Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 23, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 6, 2012, 4:27 PM MDT for Goshen County, Laramie County, Platte County, Wyoming. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2012, 4:27 PM MDT (22:27 UTC)
- Expired
- Jun 6, 2012, 5:02 PM MDT
- In force
- 35 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Goshen County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 69 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:01 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -389 J/kg
- Mixed-layer LCL
- 2428 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758 WUUS55 KCYS 062227 SVRCYS WYC015-021-031-062315- /O.NEW.KCYS.SV.W.0023.120606T2227Z-120606T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 427 PM MDT WED JUN 6 2012 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN GOSHEN COUNTY IN SOUTHEAST WYOMING... NORTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... SOUTHEASTERN PLATTE COUNTY IN SOUTHEAST WYOMING... * UNTIL 515 PM MDT * AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHEAST OF CHUGWATER...OR 33 MILES NORTH OF CHEYENNE...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... HAWK SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4198 10466 4180 10420 4145 10463 4154 10487 TIME...MOT...LOC 2227Z 222DEG 20KT 4162 10466 WIND...HAIL 60MPH 1.50IN $$ FINCH
1 follow-up statement
349 WWUS55 KCYS 062302 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 502 PM MDT WED JUN 6 2012 WYC015-021-031-062312- /O.CAN.KCYS.SV.W.0023.000000T0000Z-120606T2315Z/ GOSHEN WY-LARAMIE WY-PLATTE WY- 502 PM MDT WED JUN 6 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLATTE...NORTH CENTRAL LARAMIE AND SOUTHWESTERN GOSHEN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 9PM MDT. LAT...LON 4198 10466 4180 10420 4145 10463 4154 10487 TIME...MOT...LOC 2302Z 222DEG 20KT 4176 10449 $$ FINCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:52 PM MDT, 35 minutes earlier.
Area forecast discussion, Jun 6, 3:52 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 352 PM MDT WED JUN 6 2012 .SHORT TERM...THIS AFTERNOON THROUGH THURSDAY NIGHT...CURRENT VISIBLE SATELLITE LOOP AND SURFACE OBS SHOW CU DEVELOPING ACROSS THE CHEYENNE RIDGE AS THE FRONTAL BOUNDARY...WHICH PUSHED ACROSS THE AREA AS A COOL FRONT LAST NIGHT...MOVING NORTHWESTWARD AS A SURFACE LOW IS CURRENTLY DEVELOPING ACROSS CENTRAL COLORADO PLAINS. THIS FRONT AND ASSOCIATED LOW PRESSURE WILL CONTINUE MOVING NORTHWARD ACROSS THE AREA INTO THIS EVENING. MOISTURE ADVECTION IS CURRENTLY UNDERWAY WITH DEWPOINTS AT CHEYENNE AND KIMBALL INCREASING TO ALMOST 50F DEGREES AT 2 PM. STILL EXPECTING NUMEROUS RAIN SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT AS THE ENVIRONMENT DESTABILIZES AND BECOMES MORE FAVORABLE. THE UPPER LEVEL SHORT WAVE IS JUST STARTING TO PUSH ACROSS THE CENTRAL ROCKIES...WHICH WILL THEN MOVE INTO SOUTHEAST WYOMING AND WESTERN NEBRASKA THIS EVENING. THIS WILL ENHANCE LIFT AND RAINFALL WITH A GOOD CHANCE OF SEVERE THUNDERSTORMS FROM THE LARAMIE RANGE EASTWARD INTO WESTERN NEBRASKA. ANY STORMS/SEVERE STORMS WILL DEVELOP FURTHER SOUTH NEAR THE I80 CORRIDOR FIRST AND THEN GRADUALLY MOVE NORTHWARD THIS EVENING. MAIN CONCERN WILL BE LARGE HAIL AND DAMAGING WINDS THROUGH LATE THIS EVENING...GRADUALLY TRANSITIONING TOO A HEAVY RAIN THREAT ACROSS THE PANHANDLE OF NEBRASKA AND EXTREME SOUTHEAST WYOMING. THERE IS A CHANCE FOR SOME ISOLATED TORNADOES DUE TO INCREASING LLVL SHEAR INTO THIS EVENING...ESPECIALLY NEAR LLVL OUTFLOW/CONVERGENCE BOUNDARIES. HOWEVER...LLVL SHEAR AND HELICITY VALUES ARE NOT ALL THAT IMPRESSIVE...SO ANY TORNADOES SHOULD BE RELATIVELY WEAK. RAINFALL WILL BECOME MORE WIDESPREAD TONIGHT AND LIFT NORTHWARD AS THE SEVERE WEATHER THREAT SLOWLY DIMINISHES. LOCALIZED FLASH FLOODING WILL BECOME THE MAIN THREAT STARTING THIS EVENING. AFTER MIDNIGHT...PATCHY FOG IS EXPECTED TO DEVELOP ALONG AND SOUTH OF THE PLATTE RIVER VALLEY. ON THURSDAY...THE COOL FRONT WILL PUSH BACK EASTWARD BEHIND THE SURFACE LOW. WITH LLVL MOISTURE AND INSTABILITY...ALONG WITH LLVL CONVERGENCE AND ANOTHER SHORT WAVE TROUGH PUSHING EASTWARD ACROSS THE REGION...THERE IS ANOTHER GOOD CHANCE FOR STRONG AND SEVERE TSTORMS EAST OF THE LARAMIE RANGE. THE AREA UNDER THE GREATEST RISK IS PRETTY SIMILAR TO TODAY. VERY LOW LI/S NEAR -7C TO -9C AND PW/S OVER ONE INCH SHOW A GOOD POTENTIAL FOR AT LEAST STRONG STORMS. .LONG TERM...FRIDAY-WEDNESDAY FRIDAY: THE MAIN CONCERN WITH THIS TIME FRAME IS HOW MUCH LOW LEVEL MOISTURE WE WILL BE ABLE TO RETAIN EAST OF THE LARAMIE RANGE AFTER THE SHORTWAVE EXITS THE AREA ON THURSDAY. MEANWHILE...THE MORE AMPLIFIED UPPER LEVEL TROF ACROSS THE PACIFIC NORTHWEST WILL CONTINUE TO CHURN. AS THIS TROF CONTINUES TO DIG AND AMPLIFY...THIS MAY ALLOW FOR THE LOW LEVEL FLOW TO BACK MORE TO THE SOUTH WHICH MAY KEEP THE LOW LEVEL MOISTURE IN PLACE DURING THE NEXT COUPLE OF DAYS. AS A RESULT...WE WENT AHEAD AND ADDED POPS TO AREAS EAST OF THE LARAMIE RANGE ON FRIDAY. IF THE MOISTURE DOES STAY IN PLACE EAST OF THE LARAMIE RANGE...INSTABILITY MAY BE ENOUGH TO PRODUCE SOME STRONG STORMS. ALTHOUGH...0-6KM SHEAR VALUES WILL BE QUITE MARGINAL OF 30-40KTS. GUSTY SOUTHWEST WINDS OF 25 TO 35 KTS WILL ALSO BE POSSIBLE ACROSS AREAS WEST OF THE LARAMIE RANGE. DEWPOINTS ARE ALSO PROGGED TO BE IN THE TEENS AND 20S WHICH MAY CAUSE SOME RED FLAG CONDITIONS TO DEVELOP. WE WILL HAVE TO WATCH OUR FUEL STATUS IN THAT AREA DURING THE NEXT COUPLE OF DAYS. SATURDAY WILL BE QUITE TRICKY ON THE PLACEMENT OF THE LOW LEVEL MOISTURE. LATEST MODEL TRENDS ARE SHOWING THE LOW LEVEL MOISTURE TRYING TO RETREAT TO THE WEST AHEAD OF THE DIGGING UPPER LEVEL TROF. WE HAVE NOT ADDED ANY POPS DURING THAT PERIOD YET...BUT IT WILL CERTAINLY NEED TO BE WATCHED AS THE PACIFIC FRONT MOVES THROUGH THE REGION. MORE WIDESPREAD RED FLAG CONDITIONS WILL BE POSSIBLE ON THIS DAY AS WELL AS GOOD MIXING DEVELOPS AHEAD OF THE TROF. TEMPERATURES ON FRIDAY AND SATURDAY WILL BE VERY WARM AS WELL WITH HIGHS IN THE 90S EAST OF THE LARAMIE RANGE WITH 80S WEST. SUNDAY-WEDNESDAY: MORE SEASONABLE TEMPERATURES CAN BE EXPECTED AS THE UPPER LEVEL TROF SHIFTS SHIFTS EAST OF THE REGION AND ALLOWS FOR MORE ZONAL FLOW TO PREVAIL. MOST OF THE MOISTURE WILL SHIFT EAST OF THE AREA WHICH WILL ALLOW FOR MOSTLY DRY CONDITIONS TO PREVAIL THROUGH MONDAY. THE ECMWF/GFS ARE SHOWING ANOTHER WEAK UPPER LEVEL SHORTWAVE PUSHING THROUGH THE REGION ON TUESDAY WHICH MAY ALLOW FOR SOME LOW LEVEL MOISTURE TO RETURN. SHEAR PROFILES ARE AROUND 30-40KTS WHICH COULD BRING ANOTHER DECENT CHANCE OF STRONG THUNDERSTORMS EAST OF THE LARAMIE RANGE. WE WILL HAVE TO SEE THINGS EVOLVE WITH REGARDS TO THE MOISTURE RETURN NEXT WEEK. && .AVIATION...18Z TAF ISSUANCE LATEST VISIBLE IMAGERY WAS SHOWING THE CUMULUS FIELD STARTING TO DEVELOP OVER THE SOUTHERN NEBRASKA PANHANDLE. LATEST RADAR LOOP WAS SHOWING A DEWPOINT BOUNDARY STARTING TO LIFT NORTHWEST TOWARDS CHEYENNE. THIS BOUNDARY COMBINED WITH OTHER BOUNDARIES ALONG THE LARAMIE RANGE WILL AID IN SETTING THE STAGE FOR SOME CLUSTERS OF THUNDERSTORMS THIS AFTERNOON. THE MAIN QUESTION AT THIS POINT...IS THE TIMING OF WHEN THESE STORMS WILL DEVELOP. BASED ON THE CUMULUS FIELD DEVELOPMENT/AND LOCAL STORM SCALE MODELS...IT IS POSSIBLE THAT SOME OF THE STORMS MAY ERUPT A LITTLE EARLIER ACROSS THE SOUTHERN NEBRASKA PANHANDLE...ESPECIALLY NEAR SNY AND POSSIBLY BFF AROUND 20Z-22Z. THEN MORE STORMS MAY DEVELOP TOWARDS CYS CLOSER TO 00Z. NOT SURE IF THE STORMS WILL FIRE NEAR LAR YET...BUT WE HAVE LEFT VCTS IN THE TAFS FOR NOW. SOME OF THE STORMS COULD BECOME SEVERE ESPECIALLY NEAR BFF...CYS...AND SNY. WE ARE NOT ADVERTISING THE SEVERE POTENTIAL YET IN THE TAFS...BUT WE WILL WAIT AND SEE WHERE STORMS GET GOING BEFORE MAKING THAT CALL. THE STORMS MAY PERSIST THROUGH THE 03Z BEFORE DIMINISHING. AFTER 03Z...LOW LEVEL MOISTURE WILL CONTINUE TO ADVECT INTO THE REGION AND WITH GOOD UPSLOPE FLOW ACROSS CYS WE MAY SEE SOME LIFR CONDITIONS DEVELOP TOWARDS 08Z. SNY AND BFF MAY ALSO EXPERIENCE IFR CONDITIONS TOWARDS DAYBREAK DUE TO GOOD UPSLOPE CONDITIONS. THE REMAINDER OF THE TAF SITES SHOULD BE MOSTLY VFR. && .FIRE WEATHER...A PACIFIC FRONT WHICH STALLED ACROSS THE NEBRASKA PANHANDLE THIS MORNING HAS STARTED TO MOVE BACK NORTHWESTWARD THIS AFTERNOON DUE TO A LOW PRESSURE SYSTEM DEVELOPING ACROSS THE AREA. EXPECT WIDESPREAD RAINFALL ACROSS THE HIGH PLAINS PLAINS AND LARAMIE RANGE MOUNTAINS THIS AFTERNOON WITH THIS SYSTEM...ALONG WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS SOUTH OF A LINE FROM LARAMIE TO CHADRON. MOSTLY DRY AND BREEZY CONDITIONS WILL OCCUR WEST OF THE FRONT IN CARBON COUNTY. SCATTERED TO NUMEROUS SHOWERS WILL RETURN TO THE EASTERN PLAINS THURSDAY AFTERNOON AS THE FRONT THEN BEGINS TO MOVE EAST ACROSS THE DISTRICT. WESTERN PART OF THE DISTRICT WILL ONCE AGAIN BE DRY WITH HUMIDITIES DROPPING TO THE LOW TEENS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...TJT LONG TERM/AVIATION...REC
Hazardous weather outlook, Jun 6, 3:26 PM MDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 326 PM MDT WED JUN 6 2012 WYZ101>119-071100- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 326 PM MDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST WYOMING THIS AFTERNOON AND THIS EVENING AND BE MOST NUMEROUS ACROSS PLATTE...GOSHEN AND LARAMIE COUNTIES. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE CONTAINING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND POSSIBLY EVEN A WEAK TORNADO. A TORNADO WATCH IS IN EFFECT FOR THOSE COUNTIES UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY...WITH A FEW THUNDERSTORMS BECOME STRONG OR SEVERE. THUNDERSTORMS WILL RETURN TO THE AREA AGAIN ON MONDAY AND TUESDAY AFTER A DRYING TREND THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-071100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 326 PM MDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS ACROSS THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND THIS EVENING. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE CONTAINING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND EVEN A FEW TORNADOES. A TORNADO WATCH IS IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY...WITH A FEW THUNDERSTORMS BECOMING STRONG OR SEVERE IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 6, 3:57 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
357 PM MDT WED JUN 6 2012
WYZ118-119-062245-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
357 PM MDT WED JUN 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 445
PM MDT...
AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF CARPENTER...OR 17 MILES SOUTHEAST
OF CHEYENNE...MOVING NORTH AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HILLSDALE...
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 368 AND
384.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4123 10473 4129 10439 4099 10436 4100 10464
4100 10465
TIME...MOT...LOC 2157Z 162DEG 6KT 4103 10451
MSWSpecial weather statement, Jun 6, 3:59 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 359 PM MDT WED JUN 6 2012 NEZ002-062245- DAWES NE- 359 PM MDT WED JUN 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWES COUNTY UNTIL 445 PM MDT... AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF CHADRON AIRPORT...OR 9 MILES NORTH OF CHADRON...MOVING NORTH AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHERN DAWES COUNTY. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4291 10289 4285 10313 4301 10322 4300 10292 TIME...MOT...LOC 2159Z 162DEG 6KT 4296 10305 MSW
Local storm report, Jun 6, 4:07 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
407 PM MDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 18 WNW CHEYENNE 41.24N 105.11W
06/06/2012 E2.00 INCH LARAMIE WY TRAINED SPOTTER
HAIL ENDED AT 355 PM MDT.
&&
HAMMERLocal storm report, Jun 6, 4:13 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
413 PM MDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 6 N LA GRANGE 41.73N 104.16W
06/06/2012 M0.50 INCH GOSHEN WY TRAINED SPOTTER
HAIL LASTED ONLY 1 MINUTE.
&&
MWEILANDSpecial weather statement, Jun 6, 4:15 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 415 PM MDT WED JUN 6 2012 NEZ019-096-WYZ108-062315- GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE- 415 PM MDT WED JUN 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX...EASTERN GOSHEN AND WESTERN SCOTTS BLUFF COUNTIES UNTIL 515 PM MDT... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF STEGALL...OR 19 MILES WEST OF SCOTTSBLUFF...MOVING NORTH AT 15 MPH. AT 406 PM...ONE HALF INCH DIAMETER HAIL WAS REPORTED 6 MILES TO THE NORTH OF LA GRANGE. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STEGALL... LYMAN... MORRILL... HENRY... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4220 10412 4216 10376 4171 10392 4174 10416 TIME...MOT...LOC 2215Z 189DEG 14KT 4182 10402 MSW
Local storm report, Jun 6, 4:19 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
419 PM MDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL BURNS 41.19N 104.36W
06/06/2012 E0.50 INCH LARAMIE WY TRAINED SPOTTER
&&
HAMMERThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:26 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 64 min |
| Jun 6, 3:39 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 51 min |
| Jun 6, 3:57 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| Jun 6, 4:02 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 58 min |
| Jun 6, 4:41 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 64 min |
| Jun 6, 4:48 PM MDT | Flash Flood Warning | CYS | Goshen, Laramie, Platte | 4 hr |
| Jun 6, 4:52 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 53 min |
| Jun 6, 5:08 PM MDT | Special Weather Statement | CYS | Albany | 37 min |
| Jun 6, 5:13 PM MDT | Flash Flood Warning | CYS | Goshen | 3 hr |
| Jun 6, 5:33 PM MDT | Flash Flood Warning | CYS | Laramie | 3 hr |
| Jun 6, 5:43 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 62 min |
| Jun 6, 5:47 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 58 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.